Show simple item record

dc.contributor.authorHiptmair, Ralfen_US
dc.contributor.authorKotiuga, Peter Roberten_US
dc.contributor.authorTordeux, Sebastienen_US
dc.date.accessioned2018-07-19T19:06:55Z
dc.date.available2018-07-19T19:06:55Z
dc.date.issued2012-09-01
dc.identifierhttp://gateway.webofknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&KeyUT=WOS:000307536600003&DestLinkType=FullRecord&DestApp=ALL_WOS&UsrCustomerID=6e74115fe3da270499c3d65c9b17d654
dc.identifier.citationRalf Hiptmair, Peter Robert Kotiuga, Sebastien Tordeux. 2012. "Self-adjoint curl operators." Annali di Matematica Pura ed Applicata, Volume 191, Issue 3, pp. 431 - 457 (27). doi:10.1007/s10231-011-0189-y
dc.identifier.issn0373-3114
dc.identifier.urihttps://hdl.handle.net/2144/29997
dc.descriptionThis is a post-peer-review, pre-copyedit version of an article published in Annali di Matematica Pura ed Applicata. The final published version is available online at: http://dx.doi.org/10.1007/s10231-011-0189-y”.en_US
dc.description.abstractWe study the exterior derivative as a symmetric unbounded operator on square integrable 1-forms on a 3D bounded domain D. We aim to identify boundary conditions that render this operator self-adjoint. By the symplectic version of the Glazman-Krein-Naimark theorem, this amounts to identifying complete Lagrangian subspaces of the trace space of H(curl, D) equipped with a symplectic pairing arising from the ∧-product of 1-forms on ∂D. Substantially generalizing earlier results, we characterize Lagrangian subspaces associated with closed and co-closed traces. In the case of non-trivial topology of the domain, different contributions from co-homology spaces also distinguish different self-adjoint extensions. Finally, all self-adjoint extensions discussed in the paper are shown to possess a discrete point spectrum, and their relationship with curl curl-operators is discussed.en_US
dc.format.extentp. 431 - 457en_US
dc.languageEnglish
dc.publisherSpringeren_US
dc.relation.ispartofAnnali di Matematica Pura ed Applicata
dc.subjectScience & technologyen_US
dc.subjectPhysical sciencesen_US
dc.subjectMathematics, applieden_US
dc.subjectMathematicsen_US
dc.subjectCurl operatorsen_US
dc.subjectSelf-adjoint extensionen_US
dc.subjectComplex symplectic spaceen_US
dc.subjectGlazman-Krein-Naimark theoremen_US
dc.subjectCo-homology spacesen_US
dc.subjectSpectral properties of curlen_US
dc.subjectFree magnetic fieldsen_US
dc.subjectCompact embeddingen_US
dc.subjectHodge decompositionsen_US
dc.subjectLipschitz polyhedraen_US
dc.subjectPure mathematicsen_US
dc.subjectGeneral mathematicsen_US
dc.titleSelf-adjoint curl operatorsen_US
dc.typeArticleen_US
dc.identifier.doi10.1007/s10231-011-0189-y
pubs.elements-sourceweb-of-scienceen_US
pubs.notesEmbargo: Not knownen_US
pubs.organisational-groupBoston Universityen_US
pubs.organisational-groupBoston University, College of Engineeringen_US
pubs.organisational-groupBoston University, College of Engineering, Department of Electrical & Computer Engineeringen_US
pubs.publication-statusPublisheden_US


This item appears in the following Collection(s)

Show simple item record